clenil modulite problems


so I've just been taken off my usual flutiform inhaler as the asthma doctor said that the long acting reliever was shopping me sleeping and they've put me on clenil modulite 200 2 puffs 2x day. However, whenever I try and take this inhaler (via spacer) it makes me cough so much that it doesn't stay in my lungs at all and as a result I have been feeling rubbish. I know that it should tale a while to start working but it won't if I can't keep it in my lungs. Do you know what might be causing this and is there anything I can do to stop it happening?

3 Replies

  • Hi!

    I had the same problem when I started using my Clenil Modulite. I have to use it through a spacer though, I'm not sure what you have to do but anyways...

    After using it for I while I got used to it, and now , about 6 months later, I don't have to cough it out so just bear with it for a while and you'll get used to it quite soon:)

    Hopefully, you might already be used to it, but I just wanted to let you know.


  • Thanks for the reply :)

    I took the clenil with a spacer and the doctor said to squirt the inhaler into the spacer before inhaling rather than at the same time to make some of the propellant stick to the inside of the spacer but I was still coughing until nearly sick each time I used it so I was put back on flutiform again. I have the same reaction to Salomon and my newish atrovent inhaler. All three of these contain ethanol so I was wondering if it might be that??

  • Hey, sorry to hear that Clenil is causing you issues, and I'm sorry to hear that flutiform didn't work out... I would suggest speaking to your GP about it as there are other steroid inhalers you could try which might be easier for you to take e.g. flixotide, pulmicort, Qvar.... I hope you get it all sorted!

    Jenni :)

You may also like...